Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Hematologic and Oncologic Disorders--->Complications of Immunosuppressive Drugs and Chemotherapy
Page: 1

Question 1#Print Question

Which of the following statements about glucocorticoid toxicity is incorrect?

A. Effects on the eye include cataracts and glaucoma
B. Gastritis and ulcers resulting from glucocorticoids are much more common in patients also taking NSAIDs
C. Immune suppression is dose-dependent
D. Steroid-induced psychosis should prompt a gradual taper
E. A patient taking 8 mg of prednisone a day may be at risk for HPA axis suppression


Question 2#Print Question

Which of the following statements about methotrexate toxicity is correct?

A. Folate supplementation prevents pulmonary toxicity
B. Approximately 15% of patients may experience an erythematous morbilliform drug rash
C. Hepatotoxicity is not a significant concern
D. The drug is primarily metabolized by the liver
E. Leucovorin is typically administered 72 to 96 hours after high-dose methotrexate


Question 3#Print Question

A 52-year-old woman with a history of depression, diabetes, and hypertension, and who has had kidney transplantation 1.5 years ago, presents to the ED with confusion. Laboratory test results (with recent baseline) are notable for:

  • Cr 2.4 mg/dL (0.8 mg/dL)
  • platelet count 35 k/mm3 (240 k/mm3 )
  • hemoglobin 7 g/dL (11 g/dL)
  • LDH is elevated at 1,600
  • peripheral smear reveals reticulocytosis and evidence of schistocytes
  • UA shows mild protein but >50 WBC/hpf

Which of the following medications is the most likely culprit?

A. Amlodipine
B. Lexapro
C. Metoprolol
D. Insulin
E. Sirolimus


Question 4#Print Question

Which of the following side effects is not commonly associated with tacrolimus?

A. Nephrotoxicity
B. Glucose intolerance
C. Neurotoxicity
D. Adrenal insufficiency
E. Increased likelihood of squamous cell cancer


Question 5#Print Question

A 63-year-old man with multiple myeloma is admitted to the ICU with neutropenic fever following melphalan treatment in advance of autologous stem cell treatment.

Which of the following toxicities are not commonly associated with alkylating agents? 

A. Enterocolitis
B. Pancytopenia
C. Elevated transaminases
D. Mucositis
E. Cardiac toxicity




Category: Hematologic and Oncologic Disorders--->Complications of Immunosuppressive Drugs and Chemotherapy
Page: 1 of 1